I was recently diagnosed as being hypothyroid due to hashimotos. I have a variety of syptoms that include mild tingling in both my feet, constipation, some mind fog, BUT the symptom that scares me is a slight numbess in my hand in the mornings, and also my hands seem be "falling asleep" when I'm asleep at night. I've tried sleeping in different positions, but that doesn't make a difference. I was on 50mcg of synthroid, my MD just increased it to 75 mcg. My tsh was 11, now it's 6 (after 6 weeks on sythroid.) Does anyone else with Hypotyroid have numb hands in the morning and/or hands falling asleep when they go to bed?? Is this a hypo symptom?? I'm worried!
I don't have it particularly at night or in the morning (perhaps you're just more sensitive and aware b/c of lack of activity at those times) but I'll have mine off and on throughout the day (when I'm paying attention) when I'm hypo. Don't be worried, just call your doctor and ask for a blood test. How long has it been since your med increase? My symptoms are also way worse when my tsh is moving. I know, it may sound strange, but that's when all my symptoms hit me the worst is when my tsh is changing from high to low or low to high.
My endo just increased my dosage from 50mcg to 75 on Friday, and the problem with numbness in my hands in the a.m. and hands falling asleep at while I'm asleep seemed to get worse this weekend, but I'd been having it since I became hypo. MD said possible carpal tunnel syndrome, which hypo and induce. I was concerned that the dose increase seemd to "aggravate" a symptom rather than improve it. Thanks for the info!!
I am hypothyroid due to TT in July 07. I started having the same symptoms--hands going numb while I was sleeping--shortly thereafter. It lasted many months, but finally went away. Perhaps once your body is back in sync, this annoying symptom will go away.
Carpal Tunnel Syndrome (CTS) is a repetitive strain injury (RSI) that manifests itself as pain, achiness or numbness in the wrist, fingers or forearm. It is due to swelling of membranes that compress a nerve in the forearm, and is more common in people with hypothyroidism.
Carpal tunnel syndrome symptoms are common in hypothyroid patients even when they are euthyroid. nih.gov=PubMed
Certain health conditions can increase the risk, including some thyroid problems, diabetes, obesity and rheumatoid arthritis. Women who are pregnant, taking oral contraceptives or going through menopause also are at increased risk, most likely due to hormonal changes. Cigarette smoking also has been associated with an increased risk of carpal tunnel syndrome mayoclinic.org
Musculoskeletal disorders are uncommon in patients with thyroid dysfunction.
Some patients with hyperthyroidism or hypothyroidism have symptoms and signs of muscle and joint disorders. A study conclusions: The Carpal tunnel syndrome, but not several other muscle and joint disorders, is more common in patients with hypothyroidism than in euthyroid patients. None of these disorders is more common in patients with hyperthyroidism thyroid.org
Had the same thing years before being diagnosed with thyroid. I believe it was due to whiplash from a car accident.
Thank you for all your comments!!! I was in very, very good health prior to becoming hypo due to hashi. Then lots of strange things started happening to my body!!! Aside from my TSH being high and high thyroid antibodies, the rest of my blood work was good/normal - no diabetes, no rheumatoid diseases, and I'm too young to be in menopause and don't smoke. So, I agree with GravesLady that the numb hands and hands falling asleep is mostly likely carpal tunnle syndrome aggravated by the hypo. I do a fair amount of work at a computer. I just have to say: WOW!! Your thyroid going out of whack sure can mess up EVERYTHING else in your body!!!! I hope the synthroid "fixes" it soon... if that is even possible. Good luck to all other suffers.
I've been recently diagnosed with hypothyroidism, but I've had the problem of my left hand falling asleep for awhile. I don't know if it has anything to do with hypothyroidism, but it very well can be. I came to this site by researching why my hand is falling asleep & the first thing I read was your comment about hypothyroidism. I see this was written back in 2007, so I hope you see this and let me know if you found out if there's a relation between the two.
If your TSH was 6 even after starting thyroid med., you are still under medicated. Did the doctor increase to 75 based on the TSH test result of 6? How long have you been on 75 mcg? With an initial TSH of 11, I expect that you will need much more than 75 mcg to relieve symptoms. For your next appointment with doc, I suggest that you ask if TSH is to be the criterion for determining your med. dose. If so, then you may have a problem getting that doc to prescribe enough med. to alleviate your symptoms. Ask the doc to check free T4 and free T3 and adust your meds. according to those tests, as well as how your symptoms respond. You will probably be much more successful with that approach, since many people with hypothyroidism need to have their TSH fully suppressed, in order to get relief.
i've been experienceing the same exact thing. the tingling sensation in feet and very irritble at night due to my hands falling asleep or my feet. I am 16 years old and i was just told my tsh levels were at 40....yes 40. iam having a hard time breathing and extremly tired all the time. i am on 175 mcg of synthroid which i honestly havn't took in appx. 3 months.
I googled cold feet and hands falling asleep and ended up here! I was just diagnosed as being Hypothyroid but I didn't relate those two symptoms to that.
I am shocked at the total number of symptoms (some small) that are all caused by the hypothyroidism. I am not on any meds as of yet, but I can't WAIT to get on something to take some of these symptoms away. I truly believe if I had not have been diagnosed I would be going for some kind of mental therapy right now. I had myself convinced that I was going insane. This is a better diagnosis!
I had a tt on March 27,2009 and have not had RAI yet.I was not on meds when the test were done and my TSH is 150. Its been 7 weeks since surgery and the endo ordered a thyroglobulin and thyroglobulin antibodies test.
Tgab-20 Do these test indicate that i still have cancer there?
Whole body scans showed moderate uptake where left lobe used to be and a little in the middle and right.
About the numb spots in our bodies. If dr's aren't finding anything wrong, how do you feel about chiropractic adjustments. I was concerned last week because my glutimous maximous muscles were going numb and it sort of leached down into my thighs. As there was also some tingling in my feet, my first thought was calcium. I went to the dr and he said my potassium was down. So I'm trying to get more potassium. Still going numb. My daughter suggested perhaps I simply needed a chiropractic adjustment. I'm a bit sore, but I have not noticed any numb spots in couple of days. Chiropractor advised that my tailbone was out of wack.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.